Alert archive / Idaho / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 19, NWS Missoula, MT
NWS Missoula, MT issued this severe thunderstorm warning at Jun 20, 2007, 5:38 PM PDT for Idaho County, Idaho. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2007, 5:38 PM PDT (00:38 UTC)
- Expired
- Jun 20, 2007, 6:15 PM PDT
- In force
- 37 min
- Issued by
- NWS Missoula, MT
- Area
- Counties, with a storm outline in the text
County Idaho County, ID
The radar
The Pendleton radar (KPDT), 216 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 1:23 PM PDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 0.6 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3379 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KMSO 210038 SVRMSO IDC049-210115- /O.NEW.KMSO.SV.W.0019.070621T0038Z-070621T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MISSOULA MT 538 PM PDT WED JUN 20 2007 THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL IDAHO COUNTY IN CENTRAL IDAHO... * UNTIL 615 PM PDT. * AT 530 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF WHITE BIRD...OR ABOUT 18 MILES SOUTH OF GRANGEVILLE...AND WAS MOVING EAST AT 30 MPH. HAIL IS LIKELY WITH THIS SEVERE THUNDERSTORM. DAMAGING WINDS ARE POSSIBLE...ALONG WITH FREQUENT LIGHTNING AND HEAVY RAIN. FOR YOUR PROTECTION...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM PDT WEDNESDAY EVENING FOR EAST CENTRAL IDAHO. LAT...LON 4575 11633 4558 11626 4568 11567 4589 11576 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 1:18 PM PDT, 4 hours 20 minutes earlier.
Area forecast discussion, Jun 20, 1:18 PM PDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 218 PM MDT WED JUN 20 2007 .DISCUSSION...TONIGHT THROUGH FRIDAY...A SHORTWAVE UPPER LEVEL DISTURBANCE WILL CONTINUE TO MAKE ITS WAY THROUGH CENTRAL IDAHO AND SOUTHWEST MONTANA THIS EVENING...HELPING TO PRODUCE THUNDERSTORMS AND A FEW SHOWERS OVER THIS AREA. THE MAIN THREAT WITH THESE STORMS WILL BE STRONG WINDS...LITTLE PRECIPITATION IS EXPECTED. SOUTHWEST FLOW WILL BRING CONTINUED WARM TEMPERATURES AND THE THREAT OF ISOLATED AFTERNOON THUNDERSTORMS THROUGH FRIDAY. FRIDAY NIGHT THROUGH SATURDAY NIGHT...THE UPPER RIDGE AXIS WILL BE EAST OF THE CONTINENTAL DIVIDE WITH A WELL DEVELOPED LOW PRESSURE SYSTEM MEANDERING JUST OFF VANCOUVER ISLAND. THE RESULTANT SOUTHWEST FLOW ALOFT WILL BE QUITE ORGANIZED WITH SPOKES OF ENERGY SWEEPING NORTHEAST THROUGH THE NORTHERN ROCKIES REGION. TIMING OF THESE MINOR FEATURES WILL BE MORE DIFFICULT TO PIN DOWN...BUT THE GENERAL SENSE OF THE FORECAST WILL BE GENERALLY UNSTABLE AND BREEZY WITH A COOLING TREND...ESPECIALLY BY SUNDAY MORNING. MEDIUM RANGE MODELS ARE IN FAIR AGREEMENT WITH THE LARGE SCALE FEATURES. SUNDAY THROUGH MONDAY...THE UPPER LOW SYSTEM MOVES INLAND AND OPENS UP INTO A TROUGH. A COOLER AIR MASS WILL BE USHERED IN BY BREEZY LOW-LEVEL WESTERLY WINDS. COOLER TEMPERATURES WITH LOW CHANCE POPS WILL PREDOMINATE THROUGH THIS PERIOD. TUESDAY...A RIDGE OF HIGH PRESSURE IS EXPECTED TO RETURN TO THE REGION OFFERING DRY...WARMER CONDITIONS. && .AVIATION...ISOLATED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS MAINLY THE SOUTHERN HALF OF THE REGION...THERE IS A POSSIBILITY OF STRONG GUSTY WINDS WITH ANY THUNDERSTORM...PLEASE SEE APPROPRIATE TAFS AND TWEBS. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...STEGEMILLER LONG TERM....MSJ AVIATION...KOLATA
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 6:11 PM PDT | Severe Thunderstorm Warning | MSO | Idaho | 64 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.